How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45921
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

Hello, Iam from India and I have hypothyroid and the medicine

Resolved Question:

Hello, Iam from India and I have hypothyroid and the medicine prescribed to me is Thyromycin 75mcg. But about 6 days back, after attending a reception, I had cramps in my stomach and vomittings and diarrhea. Also I was having a kind of panic attack and felt very uncomfortable. Went to a physician and he prescribed some medicines and gave anti-vomittings injections too. My doctor is presenly out of station. What could be the reason for it? Because for a couple of days after that I did not take thyroid meds. Again I took them on the third day and again I felt nausea and stomach cramps and slight diarrhea.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. David replied 3 years ago.
This is Dr. David

usually thyromycin 75mcg does not cause stomach cramps and vomitting and nausea.

I take 112mcg of thyroid hormone medication daily

if you are have panic attacks, you could have excessive anxiety and anxiety disorder which can cause nervous stomach, nausea, and vomitting if the anxiety is not controlled.

it is best to take the thyroid hormone on an empty stomach to have best absorption.

you might need a lower dose of the hormone which could be easier for you to tolerate.

or you can talk to your doctor about switching over to armour dessicated thyroid hormone which is dried dessicated porcine thyroid gland which you might tolerate it better.

do you have a history of excessive anxiety and panic attacks? are you taking medications to help decrease your anxiety and panic attacks?

what was your most recent TSH level?
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45921
Experience: Board Certified Physician
Dr. David and 2 other Medical Specialists are ready to help you
Expert:  DrRussMD replied 3 years ago.
Hello from ja

I am Doctor Thomas, double board certified doctor in internal medicine and integrative medicine. I am a clinician of over 20 years experience. I will start by asking you a question or by giving you an answer based on your information provided so far. I will be here to follow up with any further questions or concerns you might have.

In fact everyone is different on their thyroid requirements.

Just because one person takes 115 micrograms, does not mean that another person can not be hyperthyroid on 75.

Your first step is to talk to the covering doctor, get a TSH, and if it is below .5, reduce the dose of medicine and get retested in 6 weeks.

You have not stated that you have a panic disorder and in fact you have stated that all of these symptoms seem to be from your medicine.....empty stomach has nothing to do with this.

Get a new dose today, or even hold the medicine for several days while you talk to the doctor, and set a new target.

Given the degree of your symptoms and the relationship to the medicine, this is important.
Use reply to let me know if you have further questions [click reply to expert].
Please do not forget a positive rating [hopefully you will click an excellent; or come back to ask me more as needed].

Related Medical Questions